×

Weak and strong convergence theorems for maximal monotone operators in a Banach space. (English) Zbl 1078.47050

Let \(E\) be a smooth and uniformly convex Banach space with the normalized duality mapping \(J: E \to E^*\) and \(T \subset E \times E^*\) a maximal monotone operator with \(T^{-1} 0 \neq \emptyset\). Let \(J_r=(J+r T)^{-1} J\), \(r>0\), and \(P(x)=\text{ {argmin}}_{y \in T^{-1}0} (\| x\|^2-2 \langle x, Jy\rangle+ \| y\|^2)\). The authors study the iterative process \(x_{n+1}=J^{-1}(\alpha_n J(x_n)+(1-\alpha_n) J(J_{r_n} x_n) )\), \(\alpha_n \in [0,1]\), \(r_n \in (0, \infty)\) \((n=1, 2, \dots)\) and prove that the sequence \(\{ P(x_n) \}\) converges strongly to an element of \(T^{-1} 0\). The results are applied to the convex minimization problem and the variational inequality problem.

MSC:

47J25 Iterative procedures involving nonlinear operators
47H05 Monotone operators and generalizations
90C48 Programming in abstract spaces
90C25 Convex programming
47N10 Applications of operator theory in optimization, convex analysis, mathematical programming, economics
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Alber, Y. I.: Metric and generalized projections in Banach spaces: Properties and applications, In: A. G. Kartsatos (ed.), Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, Marcel Dekker, New York 1996, pp. 15-50. · Zbl 0883.47083
[2] Barbu, V.: Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei R.S.R., Bucharest, 1976. · Zbl 0328.47035
[3] Brézis, H. and Lions, P. L.: Produits infinis de résolvantes, Israel J. Math. 29 (1978), 329-345. · Zbl 0387.47038
[4] Censor, Y. and Reich, S.: Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization, Optimization 37 (1996), 323-339. · Zbl 0883.47063
[5] Cioranescu, I.: Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems, Kluwer Acad. Publ., Dordrecht, 1990. · Zbl 0712.47043
[6] Diestel, J.: Geometry of Banach Spaces?Selected Topics, Lecture Notes in Math. 485, Springer-Verlag, New York, 1975. · Zbl 0307.46009
[7] Güler, O.: On the convergence of the proximal point algorithm for convex minimization, SIAM J. Control Optim. 29 (1991), 403-419. · Zbl 0737.90047
[8] Kamimura, S. and Takahashi, W.: Approximating solutions of maximal monotone operators in Hilbert spaces, J. Approx. Theory 106 (2000), 226-240. · Zbl 0992.47022
[9] Kamimura, S. and Takahashi, W.: Iterative schemes for approximating solutions of accretive operators in Banach spaces, Sci. Math. 3 (2000), 107-115. · Zbl 0994.47049
[10] Kamimura, S. and Takahashi, W.: Weak and strong convergence of solutions to accretive operator inclusions and applications, Set-Valued Anal. 8 (2000), 361-374. · Zbl 0981.47036
[11] Kamimura, S. and Takahashi, W.: Strong convergence of a proximal-type algorithm in a Banach space, SIAM J. Optim. 13 (2002), 938-945. · Zbl 1101.90083
[12] Kohsaka, F. and Takahashi, W.: Strong convergence of an iterative sequence for maximal monotone operators in a Banach space, Abstr. Appl. Anal. (to appear). · Zbl 1064.47068
[13] Lions, P. L.: Une méthode itérative de résolution d?une inéquation variationnelle, Israel J. Math. 31 (1978), 204-208. · Zbl 0395.49013
[14] Martinet, B.: Régularisation d?inéquations variationnelles par approximations successives, Rev. Franc. Informat. Rech. Opér. 4 (1970), 154-159. · Zbl 0215.21103
[15] Passty, G. B.: Ergodic convergence to a zero of the sum of monotone operators in Hilbert space, J. Math. Anal. Appl. 72 (1979), 383-390. · Zbl 0428.47039
[16] Reich, S.: A weak convergence theorem for the alternating method with Bregman distance, In: A. G. Kartsatos (ed.), Theory and Applications of Nonlinear Operators of Accretive and Monotone Type, Marcel Dekker, New York, 1996, pp. 313-318. · Zbl 0943.47040
[17] Rockafellar, R. T.: Characterization of the subdifferentials of convex functions, Pacific J. Math. 17 (1966), 497-510. · Zbl 0145.15901
[18] Rockafellar, R. T.: Convex Analysis, Princeton Univ. Press, Princeton, NJ, 1969. · Zbl 0186.23901
[19] Rockafellar, R. T.: On the maximal monotonicity of subdifferential mappings, Pacific J. Math. 33 (1970), 209-216. · Zbl 0199.47101
[20] Rockafellar, R. T.: On the maximality of sums of nonlinear monotone operators, Trans. Amer. Math. Soc. 149 (1970), 75-88. · Zbl 0222.47017
[21] Rockafellar, R. T.: Monotone operators and the proximal point algorithm, SIAM J. Control Optim. 14 (1976), 877-898. · Zbl 0358.90053
[22] Solodov, M. V. and Svaiter, B. F.: Forcing strong convergence of proximal point iterations in a Hilbert space, Math. Programing 87 (2000), 189-202. · Zbl 0971.90062
[23] Takahashi, W.: Convex Analysis and Approximation of Fixed Points, Yokohama Publishers, Yokohama, 2000 (Japanese). · Zbl 1089.49500
[24] Takahashi, W.: Nonlinear Functional Analysis?Fixed Point Theory and Its Applications, Yokohama Publishers, Yokohama, 2000. · Zbl 0997.47002
[25] Xu, H. K.: Inequalities in Banach spaces with applications, Nonlinear Anal. 16 (1991), 1127-1138. · Zbl 0757.46033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.